# SDR TCJA201209100001

- Difficulty date: August 28, 2012
- Submitted: September 10, 2012
- Operation: Air carrier
- Aircraft: N529DM
- Make and model: Cndair CL6002B16
- Aircraft serial: 5880
- Engine: Ge CF343B1
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 36150
- Part serial: P328
- Condition: Failed
- Part time: 57 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

APPROXIMATELY FIVE MINUTES INTO GROUND RUN IN PREPARATION FOR A FLIGHT, APU EXHIBITED A LOUD SCREECHING OR GRINDING NOISE FOLLOWED BY TWO LOUD "POPS".  HEAVY OIL SMOKE IMMEDIATELY BEGAN EXITING CABIN AND COCKPIT AIR CONDITIONING DUCTING.  APU SHUTDOWN WAS INITIATED.  APU FIRE  EXITINGUISHING SYSTEM DISCHARGED.  DETERMINED THAT NO FIRE HAD OCCURRED AND THAT APU FLUIDS WERE CONTAINED WITHIN THE APU, VENTED AND EXHAUST SYSTEMS.  GROUND  OBSERVERS REPORTED TWO LARGE FIREBALLS EXITING THE APU EXHAUST, AND EXCCESSIVE AMOUNTS OF SMOKE EXTERNAL OF THE ACFT EMPENNAGE.  INITIAL BORESCOPE INVESTIGATION REVEALED THE APU SUFFERED A "CATASTROPHIC INTERNAL FAILURE".  NO DETAILS AS TO THE CAUSE ARE AVAILABLE AT THIS TIME.
